Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Jackson, MS

June 26, 2015Newton County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 26, 2015, 4:05 PM CDT for Newton County, Mississippi. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 4:05 PM CDT (21:05 UTC)
Expired
Jun 26, 2015, 5:30 PM CDT
In force
85 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WGUS54 KJAN 262105
FFWJAN
MSC101-262230-
/O.NEW.KJAN.FF.W.0041.150626T2105Z-150626T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 530 PM CDT
    
* AT 404 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR INTERSTATE 20 IN SOUTHWEST NEWTON COUNTY. AROUND 
  TWO INCHES OF RAIN HAVE ALREADY FALLEN AND FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEWTON AND LAWRENCE. 

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3231 8932 3238 8932 3241 8908 3229 8909

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 4:05 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 26, 4:05 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT FRI JUN 26 2015

.DISCUSSION...THERES A BIT MORE CONVECTION ONGOING THIS AFTERNOON
THAN WE SAW YESTERDAY AFTERNOON ACROSS THE AREA. AS WAS EXPECTED PER
THE MORNING LOCAL MICROBURST ANALYSIS...THIS ACTIVITY REMAINS
SUBSEVERE BUT CAN BRING SOME VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING. THIS ACTIVITY IS MOVING FROM WEST TO EAST. ALL OF THIS
COMES AS AN UPPER TROUGH IS NOW LOCATED ACROSS THE REGION AND
TEMPERATURES HAVE BEEN ABLE TO WARM INTO THE LOWER 90S. FURTHER
NORTH...A COLD FRONT SITS ACROSS THE MID-MISSISSIPPI VALLEY REGION
AND THIS IS POISED TO DROP SOUTH INTO OUR REGION LATER TONIGHT
THROUGH TOMORROW. THIS WILL BRING SOME MORE SHOWERS AND STORMS TO THE
REGION. THE NORTHERN PORTION...MAINLY THE DELTA...COULD SEE A FEW
STRONG TO SEVERE STORMS AS IT ENTERS THE ARKLAMISS LATER THIS EVENING
INTO THE LATTER PORTIONS OF TONIGHT AS THE FRONT DROPS SOUTH AND
THERE REMAINS ENOUGH INSTABILITY AND LAPSE RATES IN THE AREA. HI-RES
MODEL GUIDANCE SHOWS A FEW ROBUST CELLS DROPPING INTO OUR REGION
BEFORE WEAKENING. WILL KEEP A LIMITED RISK FOR SOME LOCATIONS IN THE
DELTA THROUGH THE EVENING AS THE FRONT MOVES IN.

THE FRONT WILL CONTINUE TO TREK SOUTH THROUGH TONIGHT INTO SATURDAY.
IT IS NOT OUT OF THE REALM OF POSSIBILITY FOR A STORM TO GET STRONG
OR MAYBE SEVERE ACROSS THE SOUTHERN PORTIONS OF MY CWA AS THE FORCING
INTERACTS WITH SOME DAYTIME HEATING. HOWEVER...SHEAR AND LAPSE RATES
ARE RATHER POOR DOWN THERE FOR TOMORROW SO WILL NOT OUTLOOK ANYTHING
AT THIS TIME. THE OTHER STORY WITH THIS FRONTAL PASSAGE IS THE COOLER
AND DRIER AIR THAT WILL MOVE INTO THE REGION FOR SUNDAY. TEMPERATURES
SHOULD DROP INTO THE 80S WITH DRIER DEWPOINTS INTO THE 60S AND EVEN
SOME 50S GIVEN SUFFICIENT MIXING. SHOULD FEEL RATHER NICE FOR ANY
OUTDOOR PLACES GIVEN THAT IT IS LATE JUNE. THE FRONT WILL CLEAR THE
REGION BY SUNDAY AND CONDITIONS WILL CLEAR MAKING FOR A RATHER NICE
DAY. PLEASANT CONDITIONS WILL CONTINUE INTO MONDAY THOUGH SOME
CONVECTION SHOULD RETURN TO THE HIGHWAY 98/84 CORRIDOR DURING THE
AFTERNOON. EVEN OVERNIGHT LOWS WILL BE NICE AND SOME LOCATIONS WILL
DROP INTO THE 60S. /28/

LOW LEVEL FLOW WILL TURN BACK AROUND MONDAY AS A NEW JET STREAK/MID
LEVEL WAVE SWINGS INTO THE MIDWEST ON TUESDAY. THE BEST MID/UPPER
DYNAMICS ASSOCIATED WITH THIS FEATURE WILL STAY NORTH OF THE REGION,
BUT THE AIRMASS WILL MOISTEN AND CONVECTION (ESPECIALLY DIURNAL) WILL
BECOME MORE PERVASIVE TUESDAY INTO WEDNESDAY. THOUGH THE UPPER TROUGH
IS EXPECTED TO GRADUALLY LOSE MAGNITUDE THROUGH THE END OF THE WEEK,
MID LEVEL SHORTWAVES WILL CONTINUE TO PASS NEAR THE AREA, KEEPING
CONTINUED RAIN CHANCES ESPECIALLY FARTHER NORTH. /DL/

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ALONG
AND SOUTH OF INTERSTATE TWENTY...THROUGH THIS AFTERNOON WILL BRING
PATCHY AND BRIEF MVFR/IFR FLIGHT CATS AND GUSTY WINDS UP TO 40 MPH.
OTHERWISE ANTICIPATE MAINLY VFR CONDITIONS AND WINDS FROM THE WEST
OR SOUTHWEST AND LIGHT. MOST CONVECTION WILL BEGIN TO WANE IN
COVERAGE AS DAYTIME HEATING IS LOST AFTER SUNSET...ALTHOUGH THE
APPROACH OF A FRONT MAY ALLOW ACTIVITY TO MOVE BACK INTO
GLH/GWO/GTR/CBM CORRIDOR FROM THE NORTH THIS EVENING. LATE TONIGHT
INTO TOMORROW WIDESPREAD MVFR FLIGHT CATS ARE POSSIBLE DUE MAINLY TO
CEILINGS WITH SOME POTENTIAL FOR LINGERING SHOWERS AND A FEW
EMBEDDED STORMS. THESE ISSUES WITH CEILINGS MAY HOLD ON WELL INTO
THE MORNING TOMORROW...ESPECIALLY NORTH OF I-20 WHERE WINDS WILL BE
TRANSITIONING AROUND TO THE NORTH IN THE WAKE OF A WEAK COLD FRONT.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  84  65  89 /  43  58   9   5
MERIDIAN      72  86  66  89 /  42  66  12   6
VICKSBURG     75  84  65  88 /  43  62   9   6
HATTIESBURG   74  88  68  90 /  35  68  44  12
NATCHEZ       73  85  67  86 /  40  67  41   3
GREENVILLE    74  85  65  88 /  62  40   7   4
GREENWOOD     74  83  65  86 /  60  43   7   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/DL/BB
Hazardous weather outlook, Jun 26, 3:17 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT FRI JUN 26 2015

ARZ074-075-MSZ018-019-025>028-034-272030-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
317 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND
NORTHWESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS EVENING

THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS THIS EVENING...MAINLY
THROUGH MIDNIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE
PRIMARY THREATS WILL BE DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO
THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-023>026-MSZ029>033-035>066-072>074-272030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
317 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 26, 11:02 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     LIGHTNING        FAYETTE                 31.71N 91.06W
06/25/2015                   JEFFERSON          MS   LAW ENFORCEMENT

            HOME STRUCK ON JIMMY JACKSON CIRCLE.

&&

CME
Special weather statement, Jun 26, 3:18 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT FRI JUN 26 2015

MSZ049-050-262045-
SCOTT MS-RANKIN MS-
318 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCOTT AND
NORTHEASTERN RANKIN COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEAR BRANDON AND PELAHATCHIE. THIS STORM WAS PRODUCING VERY
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
AROUND 35 TO 40 MPH.

THIS STRONG THUNDERSTORM WILL IMPACT WESTERN SCOTT COUNTY THROUGH
345 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3225 9001 3247 9003 3248 9002 3249 9000
      3248 8999 3250 8998 3249 8996 3251 8994
      3251 8993 3253 8992 3249 8969 3226 8967
TIME...MOT...LOC 2015Z 215DEG 34KT 3244 8982

SW
Special weather statement, Jun 26, 3:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI JUN 26 2015

LAZ016-023-025-262100-
TENSAS LA-FRANKLIN LA-MADISON LA-
328 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN...
SOUTHWESTERN MADISON AND NORTHWESTERN TENSAS PARISHES UNTIL 400 PM
CDT...

AT 327 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEWLIGHT...OR 12 MILES EAST OF WINNSBORO...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWLIGHT AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3204 9156 3221 9162 3233 9131 3206 9123
TIME...MOT...LOC 2027Z 255DEG 13KT 3215 9151

EC
Special weather statement, Jun 26, 3:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT FRI JUN 26 2015

MSZ072-073-262115-
LAMAR MS-MARION MS-
334 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION AND
NORTHWESTERN LAMAR COUNTIES UNTIL 415 PM CDT...

AT 333 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
WITH TORRENTIAL RAINFALL OVER BUNKER HILL...OR 8 MILES NORTH OF
COLUMBIA...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
AMOUNTS OF ONE TO TWO INCHES MAY FALL IN A SHORT TIME.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  IMPROVE AROUND 355 PM CDT.
  SUMRALL AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3127 8986 3139 8988 3139 8982 3144 8982
      3143 8950 3126 8947
TIME...MOT...LOC 2033Z 262DEG 13KT 3137 8979

EC
Special weather statement, Jun 26, 3:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI JUN 26 2015

MSZ049-050-262115-
SCOTT MS-RANKIN MS-
345 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCOTT AND EAST
CENTRAL RANKIN COUNTIES UNTIL 415 PM CDT...

AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MORTON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MORTON AROUND 350 PM CDT.
  FORKVILLE AROUND 400 PM CDT.
  PULASKI AROUND 405 PM CDT.
  FOREST AND HILLSBORO AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3227 8978 3244 8979 3252 8948 3226 8944
TIME...MOT...LOC 2044Z 262DEG 12KT 3237 8970

EC
Special weather statement, Jun 26, 3:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI JUN 26 2015

MSZ049-050-262115-
SCOTT MS-RANKIN MS-
351 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCOTT AND EAST
CENTRAL RANKIN COUNTIES UNTIL 415 PM CDT...

AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
PRODUCING TORRENTIAL RAINFALL IN THE MORTON TO FOREST AREA...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
AMOUNTS OF ONE TO TWO INCHES MAY FALL IN A SHORT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3227 8978 3244 8979 3252 8948 3226 8944
TIME...MOT...LOC 2044Z 262DEG 12KT 3237 8970

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:01 PM CDTSpecial Weather StatementJANKemper29 min
Jun 25, 7:39 PM CDTSpecial Weather StatementJANLauderdale21 min
Jun 26, 1:02 PM CDTRiver Flood WarningJANIssaquena, Washington37 days
Jun 26, 1:02 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren40 days
Jun 26, 3:18 PM CDTSpecial Weather StatementJANRankin27 min
Jun 26, 3:34 PM CDTSpecial Weather StatementJANMarion41 min
Jun 26, 3:45 PM CDTSpecial Weather StatementJANScott30 min
Jun 26, 3:51 PM CDTSpecial Weather StatementJANScott24 min
Jun 26, 4:25 PM CDTSpecial Weather StatementJANSimpson35 min
Jun 26, 4:34 PM CDTSpecial Weather StatementJANLamar26 min
Jun 26, 4:43 PM CDTSpecial Weather StatementJANWarren32 min
Jun 26, 4:45 PM CDTSpecial Weather StatementJANForrest30 min
Jun 26, 4:54 PM CDTSpecial Weather StatementJANNeshoba51 min
Jun 26, 5:34 PM CDTSpecial Weather StatementJANKemper26 min
Jun 26, 5:51 PM CDTSpecial Weather StatementJANMontgomery24 min
Jun 26, 6:30 PM CDTSpecial Weather StatementJANChoctaw30 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.